Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Well-posedness of the initial value problem for the Korteweg-de Vries equation


Authors: Carlos E. Kenig, Gustavo Ponce and Luis Vega
Journal: J. Amer. Math. Soc. 4 (1991), 323-347
MSC: Primary 35Q53
DOI: https://doi.org/10.1090/S0894-0347-1991-1086966-0
MathSciNet review: 1086966
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] T. B. Benjamin, Internal waves of permanent form in fluid of great depth, J. Fluid Mech. 29 (1967), 559-592.
  • [2] J. L. Bona and R. Scott, Solutions of the Korteweg-de Vries equation in fractional order Sobolev spaces, Duke Math. J. 43 (1976), 87-99. MR 0393887 (52:14694)
  • [3] J. L. Bona and R. Smith, The initial value problem for the Korteweg-de Vries equation, Proc. Roy. Soc. London Ser. A 278 (1978), 555-601. MR 0385355 (52:6219)
  • [4] A. P. Calderón, Commutators of singular integral operators, Proc. Nat. Acad. Sci. U.S.A. 53 (1965), 1092-1099. MR 0177312 (31:1575)
  • [5] L. Carleson, Some analytical problems related to statistical mechanics, Euclidean Harmonic Analysis, Lecture Notes in Math, vol. 779, Springer-Verlag, Berlin and New York, 1979, pp. 9-45. MR 576038 (82j:82005)
  • [6] R. R. Coifman and Y. Meyer, Au delá des opérateurs pseudodifféntieles, Astérisque 57 (1978).
  • [7] -, Nonlinear harmonic analysis, operator theory and P.D.E., Beijing Lectures in Harmonic Analysis, Princeton Univ. Press, Princeton, NJ, 1986, pp. 3-45. MR 864370 (88e:42030)
  • [8] P. Constantin and J. C. Saut, Local smoothing properties of dispersive equations, J. Amer. Math. Soc. 1 (1988), 413-446. MR 928265 (89d:35150)
  • [9] B. Dahlberg and C. E. Kenig, A note on the almost everywhere behavior of solutions to the Schrödinger equation, Harmonic Analysis, Lecture Notes in Math., vol. 908, Springer-Verlag, Berlin and New York, 1982, pp. 205-208. MR 654188 (83f:35023)
  • [10] J. Ginibre and G. Velo, Scattering theory in the energy space for a class of nonlinear Schrödinger equation, J. Math. Pures Appl. 64 (1985), 363-401. MR 839728 (87i:35171)
  • [11] -, Commutator expansions and smoothing properties of generalized Benjamin-One equations, Ann. Inst. H. Poincaré Phys. Théor. 51 (1989), 221-229. MR 1033618 (90m:35167)
  • [12] -, Smoothing properties and existence of solutions for the generalized Benjamin-One equation, preprint.
  • [13] J. Ginibre and Y. Tsutsumi, Uniqueness for the generalized Korteweg-de Vries equations, SIAM J. Math. Anal. 20 (1989), 1388-1425. MR 1019307 (90i:35240)
  • [14] T. Kato, Quasilinear equations of evolutions, with applications to partial differential equations, Lectures Notes in Math., vol. 448, Springer-Verlag, Berlin and New York, 1975, pp. 27-50.
  • [15] -, On the Korteweg-de Vries equation, Manuscripta Math. 29 (1979), 89-99.
  • [16] -, On the Cauchy problem for the (generalized) Korteweg-de Vries equation, Adv. Math. Suppl. Stud., Stud. Appl. Math. 8 (1983), 93-128. MR 759907 (86f:35160)
  • [17] T. Kato and G. Ponce, Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math. 41 (1988), 891-907. MR 951744 (90f:35162)
  • [18] C. E. Kenig, G. Ponce and L. Vega, On the (generalized) Korteweg-de Vries equation, Duke Math. J. 59 (1989), 585-610. MR 1046740 (91d:35190)
  • [19] -, Oscillatory integrals and regularity of dispersive equations, Indiana Univ. Math. J. (to appear). MR 1101221 (92d:35081)
  • [20] C. E. Kenig and A. Ruiz, A strong type $ (2,2)$ estimate for the maximal function associated to the Schrödinger equation, Trans. Amer. Math. Soc. 280 (1983), 239-246. MR 712258 (85c:42010)
  • [21] D. J. Korteweg and G. de Vries, On the change of form of long waves advancing in a rectangular canal, and on a new type of long stationary waves, Philos. Mag. 39 (1895), 422-443.
  • [22] S. N. Kruzhkov and A. V. Faminskii, Generalized solutions of the Cauchy problem for the Korteweg-de Vries equation, Math. USSR-Sb. 48 (1984), 93-138. MR 691986 (85c:35079)
  • [23] B. Marshall, Mixed norm estimates for the Klein-Gordon equation, Proc. Conf. in Harmonic Analysis in honor of A. Zygmund, Wadsworth Intl. Math. Series, 1981, pp. 638-639. MR 730098 (85j:35174)
  • [24] R. M. Miura, The Korteweg-de Vries equation: a survey of results, SIAM Rev. 18 (1976), 412-459. MR 0404890 (53:8689)
  • [25] H. Ono, Algebraic solitary waves in stratified fluids, J. Phys. Soc. Japan 39 (1975), 1082-1091. MR 0398275 (53:2129)
  • [26] H. Pecher, Nonlinear small data scattering for the wave and Klein-Gordon equation, Math. Z. 185 (1985), 261-270. MR 731347 (85h:35165)
  • [27] G. Ponce, On the global wellposedness of the Benjamin-Ono equation, Differential Integral Equations (to appear). MR 1097916 (92e:35137)
  • [28] G. Ponce and L. Vega, Nonlinear small data scattering for the generalized Korteweg-de Vries equation, J. Funct. Anal. 90 (1990), 445-457. MR 1052343 (91d:35191)
  • [29] J. C. Saut, Sur quelque généralisations de l'equation de Korteweg-de Vries, J. Math. Pure Appl. 58 (1979), 21-61. MR 533234 (82m:35133)
  • [30] J. C. Saut and R. Temam, Remarks on the Korteweg-de Vries equation, Israel J. Math. 24 (1976), 78-87. MR 0454425 (56:12676)
  • [31] P. Sjölin, Regularity of solutions to the Schrödinger equation, Duke Math. J. 55 (1987), 699-715.
  • [32] E. M. Stein, Oscillatory integrals in Fourier analysis, Beijing Lectures in Harmonic Analysis, Princeton Univ. Press, Princeton, NJ, 1986, pp. 307-355. MR 864375 (88g:42022)
  • [33] E. M. Stein and G. Weiss, Introduction to Fourier analysis in eucliden spaces, Princeton Univ. Press, Princeton, NJ. MR 1970295 (2004a:42001)
  • [34] R. S. Strichartz, Restriction of Fourier transform to quadratic surfaces and decay of solutions of wave equations, Duke Math. J. 44 (1977), 705-714. MR 0512086 (58:23577)
  • [35] P. Tomas, A restriction theorem for the Fourier transform, Bull. Amer. Math. Soc. 81 (1975), 477-478. MR 0358216 (50:10681)
  • [36] L. Vega, Schrödinger equations: pointwise convergence to the initial data, Proc. Amer. Math. Soc. 102 (1988), 874-878. MR 934859 (89d:35046)
  • [37] -, Doctoral thesis, Universidad Autonoma, Madrid, Spain, 1987.

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC: 35Q53

Retrieve articles in all journals with MSC: 35Q53


Additional Information

DOI: https://doi.org/10.1090/S0894-0347-1991-1086966-0
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society